Alert archive / Texas / Flash Flood Warnings in 1996
Flash Flood Warning 39, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Sep 15, 1996, 2:39 AM CDT for Shackelford County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 15, 1996, 2:39 AM CDT (07:39 UTC)
- Expired
- Sep 15, 1996, 5:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Shackelford County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 765 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 150739 FFWSJT TXC059-417-441-151000- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 239 AM CDT SUN SEP 15 1996 THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 5 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWESTERN TEXAS ...CALLAHAN COUNTY ...SHACKELFORD COUNTY ...TAYLOR COUNTY AT 226 AM...A SKYWARN SPOTTER HAD REPORTED 5.25 INCHES OF RAIN SINCE 430 PM IN THE LYTLE CREEK AREA SOUTH OF ABILENE. NUMEROUS REPORTS OF FLOODING AND ROAD AND STREET CLOSURES HAVE BEEN REPORTED WITH AS MUCH AS 4 INCHES REPORTED OVER THE PAST 3 HOURS. THUS FLASH FLOOD WARNINGS WILL REMAIN IN EFFECT UNTIL 5 AM. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. $$ OAKS &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 2:01 AM CDT, 38 minutes earlier.
Area forecast discussion, Sep 15, 2:01 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 200 AM CDT SUN SEP 15 1996 A FEW HOUSES GOT WET ALONG CAT CLAW CREEK IN THE CITY OF ABILENE WITH OTHERWISE NO SERIOUS FLOODING. NO SEVERE REPORTS RECEIVED YET ALTHOUGH SEVERAL MESOS WERE INDICATED BY RADAR. ONLY STRONG MESO WAS NOTED OUTSIDE THE COUNTY WARNING AREA. RAIN MOVING EAST AT A GOOD CLIP SO EXPECT CONDITIONS TO IMPROVE AS SOON AS IT PULLS OUT OF THE BIG COUNTRY. STILL ISSUING SMALL STREAM FLOOD ADVISORIES OVER THE HEARTLAND AND NORTHWEST HILL COUNTRY AS RAINFALL RATES STILL EXCEEDING 2 INCHES PER HOUR AT TIMES. STILL CONCERNED THAT A CHUNK OF POSITIVE VORTICITY ADVECTION AND A DEVELOPING FRONTAL BOUNDARY OVER THE AREA WILL GENERATE ADDITIONAL RAIN CHANCES THROUGH THIS AFTERNOON...SO NOT READY TO CANCEL THE FLASH FLOOD WATCH UNTIL LATER TODAY. STILL SEE A FEW SHOWERS DEVELOPING BETWEEN LBB AND CDS. WILL CALL FOR A LITTLE MORE SUN TODAY AND SLIGHTLY WARMER TEMPS. WITH BEAUCOUP GROUND MOISTURE AND LIGHT WINDS... EXPECT FOG TO AGAIN BE A PROBLEM TONIGHT. ABI 080/069 3- SJT 080/069 3- OAKS
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 7:21 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 54 min |
| Sep 14, 8:27 PM CDT | Flash Flood Warning | SJT | Coleman | 2 hr |
| Sep 14, 9:48 PM CDT | Flash Flood Warning | SJT | Sutton | 3 hr |
| Sep 14, 10:00 PM CDT | Flash Flood Warning | SJT | Crockett | 3 hr |
| Sep 14, 11:02 PM CDT | Flash Flood Warning | SJT | Coleman | 3 hr |
| Sep 15, 12:13 AM CDT | Flash Flood Warning | SJT | Callahan, Taylor | 3 hr |
| Sep 15, 2:14 AM CDT | Flash Flood Warning | SJT | Shackelford | 91 min |
| Sep 15, 2:39 AM CDT | Flash Flood Warning | SJT | Callahan, Taylor | 2 hr |
Nearby
Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.